Alert archive / Washington / Red Flag Warnings in 2018
Red Flag Warning 2, NWS Pendleton, OR
NWS Pendleton, OR issued this red flag warning at Jul 3, 2018, 10:42 AM PDT. It took effect at Jul 4, 2018, 1:00 PM PDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 3, 2018, 10:42 AM PDT (17:42 UTC)
- In effect from
- Jul 4, 2018, 1:00 PM PDT
- Expired
- Jul 4, 2018, 10:00 PM PDT
- In force
- 9 hr
- Issued by
- NWS Pendleton, OR
The text
As transmitted.
490 WWUS86 KPDT 031742 RFWPDT URGENT - FIRE WEATHER MESSAGE National Weather Service Pendleton OR 1042 AM PDT Tue Jul 3 2018 ...BREEZY WITH LOW HUMIDITY ON INDEPENDENCE DAY... .On Independence Day...the humidity will be low and winds will be breezy from the north. ORZ640-641-WAZ641-675-041745- /O.UPG.KPDT.FW.A.0001.180704T2000Z-180705T0500Z/ /O.NEW.KPDT.FW.W.0002.180704T2000Z-180705T0500Z/ Central Mountains of Oregon-Lower Columbia Basin of Oregon- Lower Columbia Basin of Washington- Eastern Washington Southern Columbia Basin- 1042 AM PDT Tue Jul 3 2018 ...RED FLAG WARNING IN EFFECT FROM 1 PM TO 10 PM PDT WEDNESDAY FOR GUSTY WINDS AND LOW HUMIDITY... The National Weather Service in Pendleton has issued a Red Flag Warning, which is in effect from 1 PM to 10 PM PDT Wednesday. The Fire Weather Watch is no longer in effect. * TIMING...Winds will increase from the north during the afternoon with the strongest winds between 3 PM to 8 PM. * WIND...North to northeast winds 10 to 20 mph with gusts to 30 mph. * HUMIDITY...8 to 20 percent with the lowest humidity in central Oregon. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. Human-caused fires are extremely common on Independence Day...and the abundant dry grasses combined with gusty winds in the area will easily carry fires. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ WAZ639-041745- /O.NEW.KPDT.FW.W.0002.180704T2000Z-180705T0500Z/ East Slopes of the Southern Washington Cascades- 1042 AM PDT Tue Jul 3 2018 ...RED FLAG WARNING IN EFFECT FROM 1 PM TO 10 PM PDT WEDNESDAY FOR GUSTY WINDS AND LOW HUMIDITY... The National Weather Service in Pendleton has issued a Red Flag Warning, which is in effect from 1 PM to 10 PM PDT Wednesday. * AFFECTED AREA...Eastern half of fire weather zone 639 covering the Simcoe Highlands. * TIMING...Winds will increase from the north during the afternoon with the strongest winds between 3 PM to 8 PM. * WIND...North to northeast winds 10 to 20 mph with gusts to 30 mph. * HUMIDITY...10 to 20 percent. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. Human-caused fires are extremely common on Independence Day...and the abundant dry grasses combined with gusty winds in the area will easily carry fires. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$
4 follow-up statements
400 WWUS86 KPDT 032155 RFWPDT URGENT - FIRE WEATHER MESSAGE National Weather Service Pendleton OR 255 PM PDT Tue Jul 3 2018 ...BREEZY WITH LOW HUMIDITY ON INDEPENDENCE DAY... .On Independence Day...the humidity will be low and winds will be breezy. ORZ640-641-WAZ639-641-675-041700- /O.CON.KPDT.FW.W.0002.180704T2000Z-180705T0500Z/ Central Mountains of Oregon-Lower Columbia Basin of Oregon- East Slopes of the Southern Washington Cascades- Lower Columbia Basin of Washington- Eastern Washington Southern Columbia Basin- 255 PM PDT Tue Jul 3 2018 ...RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM TO 10 PM PDT WEDNESDAY FOR GUSTY WINDS AND LOW HUMIDITY... * TIMING...Winds will increase during the afternoon with the strongest winds between 3 PM to 8 PM. * WIND...North to northeast winds 10 to 20 mph with gusts to 30 mph. Areas south of Prineville...Southeast to south wind 10 to 20 mph with gusts to 30 mph. * HUMIDITY...8 to 20 percent with the lowest humidity in central Oregon. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. Human-caused fires are extremely common on Independence Day...and the abundant dry grasses combined with gusty winds in the area will easily carry fires. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$
428 WWUS86 KPDT 040434 RFWPDT URGENT - FIRE WEATHER MESSAGE National Weather Service Pendleton OR 934 PM PDT Tue Jul 3 2018 ...BREEZY WITH LOW HUMIDITY ON INDEPENDENCE DAY... .On Independence Day...the humidity will be low and winds will be breezy. ORZ640-641-WAZ639-641-675-041700- /O.CON.KPDT.FW.W.0002.180704T2000Z-180705T0500Z/ Central Mountains of Oregon-Lower Columbia Basin of Oregon- East Slopes of the Southern Washington Cascades- Lower Columbia Basin of Washington- Eastern Washington Southern Columbia Basin- 934 PM PDT Tue Jul 3 2018 ...RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM TO 10 PM PDT WEDNESDAY FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 639, 640, 641, 641, AND 675... * TIMING...Winds will increase during the afternoon with the strongest winds between 3 PM to 8 PM. * WIND...North to northeast winds 10 to 20 mph with gusts to 30 mph. Areas south of Prineville...Southeast to south wind 10 to 20 mph with gusts to 30 mph. * HUMIDITY...8 to 20 percent with the lowest humidity in central Oregon. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. Human-caused fires are extremely common on Independence Day...and the abundant dry grasses combined with gusty winds in the area will easily carry fires. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$
637 WWUS86 KPDT 041818 RFWPDT URGENT - FIRE WEATHER MESSAGE National Weather Service Pendleton OR 1118 AM PDT Wed Jul 4 2018 ...BREEZY WITH LOW HUMIDITY TODAY... .Breezy winds...low humidity...and abundant dry fuels will threaten the region with rapid fire spread today for any new or existing fires. ORZ640-641-WAZ639-641-675-050500- /O.CON.KPDT.FW.W.0002.180704T2000Z-180705T0500Z/ Central Mountains of Oregon-Lower Columbia Basin of Oregon- East Slopes of the Southern Washington Cascades- Lower Columbia Basin of Washington- Eastern Washington Southern Columbia Basin- 1118 AM PDT Wed Jul 4 2018 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM PDT THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 639, 640, 641, 641, AND 675... * TIMING...Winds will increase during the afternoon with the strongest winds between 3 PM to 8 PM. * WIND...North to northeast winds 10 to 20 mph with gusts to 30 mph. Areas south of Prineville...Southeast to south wind 10 to 20 mph with gusts to 30 mph. * HUMIDITY...8 to 20 percent with the lowest humidity in central Oregon. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. Human-caused fires are extremely common on Independence Day...and the abundant dry grasses combined with gusty winds in the area will easily carry fires. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$
746 WWUS86 KPDT 050439 RFWPDT URGENT - FIRE WEATHER MESSAGE National Weather Service Pendleton OR 939 PM PDT Wed Jul 4 2018 ORZ640-641-WAZ639-641-675-050545- /O.EXP.KPDT.FW.W.0002.000000T0000Z-180705T0500Z/ Central Mountains of Oregon-Lower Columbia Basin of Oregon- East Slopes of the Southern Washington Cascades- Lower Columbia Basin of Washington- Eastern Washington Southern Columbia Basin- 939 PM PDT Wed Jul 4 2018 ...RED FLAG WARNING WILL EXPIRE AT 10 PM PDT THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 639, 640, 641, 641, AND 675... The winds had decreased and the humidity had increased across the area. Thus the red flag warning will be allowed to expire. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pendleton, OR wrote its last area forecast discussion before this red flag warning went out at Jul 3, 7:57 AM PDT, 2 hours 45 minutes earlier.
Area forecast discussion, Jul 3, 7:57 AM PDT, 2 hours 45 minutes before
Area Forecast Discussion
National Weather Service Pendleton OR
757 AM PDT Tue Jul 3 2018
.UPDATE...An upper level trough swinging through the eastern
portions of the forecast area this morning will bring partly to
mostly cloudy skies to the northern Blues and Wallowa County this
morning with a sprinkle or two possible for the highest
elevations. Subsidence behind the departing trough will yield
mostly sunny skies for the remainder of the forecast area. High
temperatures will be in the mid 70s to lower 80s today, warming
into the mid 80s to lower 90s for Independence Day and into the
upper 80s to upper 90s for Thursday as thermal troughing moves
north out of the Great Basin. Minimal changes made to the morning
forecast package. Peck
&&
.FIRE WEATHER...A warming trend with decreasing humidity--both
daytime and nighttime--can be expected through Thursday. On
Thursday, afternoon temperatures will reach the upper 80s to upper
90s and the RHs will be in the teens for most of the area. The
overnight RHs will not be critical the next couple of nights but
will be considerably drier compared to the past week. Winds today
will be lighter and less than 15 mph for most of the region, but
winds will increase from the north-northeast on the 4th. Most of
the Columbia Basin down to the Lower Deschutes Plateau will have
winds gusting to 25-30 mph in the afternoon and evening. Winds will
not overly strong but considering the human-caused fires that are
common on the holiday and the abundant dry fuels and low humidity, a
Fire Weather Watch has been issued for these areas for Wednesday
afternoon and evening. Wister
&&
.PREV DISCUSSION... /issued 300 AM PDT Tue Jul 3 2018/
SHORT TERM...Today through Thursday...Another broad upper trough
will dip down into the Pacific Northwest bringing some moisture with
it, but it will be limited. As such any precipitation will be in the
mountains today. Beginning on Tuesday night this weather disturbance
will move to the east and an upper ridge will build behind it for a
warming trend for most of the rest of the week. Temepratures today
will be in the 70s to around 80 in the lower elevations.
Temperatures will increase to the mid and upper 90s in the lower
elevations by Thursday with a surface thermally induced trough
develops over the forecast area. This could result in highlights for
the heat for the latter part of the week due to the impacts of the
heat. There may be a few cumulus buildups in the afternoons and
perhaps a shower over the northeast mountains. Winds will be light
through Wednesday. Then winds will increases Wednesday night and
Thursday ahead of the expected passing weather disturbance. The
winds will be strongest Wednesday night and then they will diminish
during the day Thursday as pressure gradients weaken. 88
LONG TERM...Thursday night through Monday...A mid to upper level
low pressure system will be offshore Thursday night while the
forecast area will be under the influence of a high pressure ridge
over the Rockies resulting in sinking air east of the Cascades
Thursday night for dry conditions Thursday night through Friday
morning. The low opens up to a mid to upper level trough Friday
morning and approaches the coast during the day thus pushing a cold
front and attendant moisture inland Friday morning. The cold front
moves east of the Cascades Friday afternoon mainly as a dry marine
push with breezy conditions spreading into the lower Columbia Basin
late in the afternoon behind the dry cold front. However, the Blue
Mountains have a slight chance of showers Friday afternoon/evening
as the cold front moves across the eastern Oregon Mountains. Dry
westerly winds will keep dry conditions for the rest of the extended
period. Polan
AVIATION...VFR conditions will persist at all TAF sites for the
next 24 hours. Winds will be 5-10kt, a tad higher winds of 10-15kt
at KDLS. Polan
&&
.PRELIMINARY POINT TEMPS/POPS...
PDT 77 51 90 57 / 10 0 0 0
ALW 78 54 91 61 / 10 0 0 0
PSC 80 51 91 58 / 0 0 0 0
YKM 78 51 85 57 / 10 0 0 0
HRI 82 50 92 57 / 10 0 0 0
ELN 77 48 83 56 / 10 10 10 0
RDM 77 46 88 48 / 0 0 0 0
LGD 71 44 86 51 / 10 0 0 10
GCD 72 47 88 53 / 0 0 0 10
DLS 81 54 91 59 / 0 0 0 0
&&
.PDT WATCHES/WARNINGS/ADVISORIES...
OR...Fire Weather Watch from Wednesday afternoon through Wednesday
evening for ORZ640-641.
WA...Fire Weather Watch from Wednesday afternoon through Wednesday
evening for WAZ641-675.
&&
74/85Nearby
Red Flag Warnings in Washington, 2018Red Flag Warnings in Oregon, 2018Every red flag warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.